The FDA recently added a warning to gonadotropin-releasing hormone (GnRH) agonists—known to most as "puberty blockers"—after having identified a serious potential side effect for some that may cause a dangerous surge of spinal fluid pressure in the brain, that can cause headaches, nausea, double vision, and even permanent vision loss.
The FDA identified 6 cases in females ages 5-12 years old who were diagnosed with pseudotumor cerebri after taking GnRH agonists. Pseudotumor cerebri, also known as idiopathic intracranial hypertension, literally means "false brain tumor" because the signs and symptoms in affected patients are similar to those of a large brain tumor. An FDA spokesperson said that during a review of the published literature for the clinical use of Lupron Depot-PED (leuprorelin), several research papers described the development of pseudotumor cerebri in children who had been treated with puberty-blocking medications.
"The agency considered the cases clinically serious and, based on these reviews, determined that pseudotumor cerebri (idiopathic intracranial hypertension) should be added as a warning and precaution in product labeling for all GnRH agonist formulations approved for use in pediatric patients," the spokesperson told Formulary Watch. "Although the mechanism by which GnRH agonists may lead to development of pseudotumor cerebri has not been elucidated, and patients with CPP may have a higher baseline risk of developing pseudotumor cerebri compared with children without CPP, this potential serious risk associated with GnRH agonists justifies inclusion in product labeling."
While puberty blockers have a long history of different uses, including the chemical castration of violent sex offenders, they are now most commonly recognized for the off-label treatment of gender dysphoria because of their mechanism to stop the production of estrogen and progesterone.
Proponents of puberty blockers to halt the development of secondary sex characteristics of adolescents with gender dysphoria claim they are "safe, effective and completely reversible." Even the Biden administration has perpetuated this falsehood. As it stands, there are no studies on the long-term effects of puberty blockers. In light of new evidence, Britain’s National Health Service (NHS) recently changed its stance on puberty blockers as being fully reversible to an admission that their long-term effects are unknown. The American Academy of Pediatrics is currently reviewing their policy on the use of puberty blockers for treating gender dysphoria.
Researchers have also found that puberty blockers stunted the height and impaired the bone mass density of children who wished to change gender. There is also evidence that puberty blockers have an adverse impact on cognitive functioning in children, with two studies finding that IQ may drop as a result of the medication. But perhaps most alarming, when a child takes puberty blockers at Tanner stage 2 (the first signs of puberty) and proceeds to cross-sex hormones, they will be sterilized (never able to have children) and never be able to achieve an orgasm.
Join and support independent free thinkers!
We’re independent and can’t be cancelled. The establishment media is increasingly dedicated to divisive cancel culture, corporate wokeism, and political correctness, all while covering up corruption from the corridors of power. The need for fact-based journalism and thoughtful analysis has never been greater. When you support The Post Millennial, you support freedom of the press at a time when it's under direct attack. Join the ranks of independent, free thinkers by supporting us today for as little as $1.
Remind me in September